Alert archive / South Carolina / Small Craft Advisories in 2021

Small Craft Advisory 32, NWS Charleston, SC

April 15, 2021

NWS Charleston, SC issued this small craft advisory at Apr 15, 2021, 8:56 PM EDT. It took effect at Apr 16, 2021, 2:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2021, 8:56 PM EDT (00:56 UTC)
In effect from
Apr 16, 2021, 2:00 AM EDT
Expired
Apr 16, 2021, 12:00 PM EDT
In force
10 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

613 
WHUS72 KCHS 160056
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
856 PM EDT Thu Apr 15 2021

AMZ330-160900-
/O.NEW.KCHS.SC.Y.0032.210416T0600Z-210416T1500Z/
Charleston Harbor-
856 PM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 AM EDT FRIDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves
  1 to 2 feet expected.

* WHERE...Charleston Harbor.

* WHEN...From 2 AM to 11 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ350-160900-
/O.NEW.KCHS.SC.Y.0032.210416T0600Z-210416T1500Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
856 PM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 AM EDT FRIDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt 
  expected.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...From 2 AM to 11 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
429 
WHUS72 KCHS 160731
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
331 AM EDT Fri Apr 16 2021

AMZ330-161500-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-210416T1500Z/
Charleston Harbor-
331 AM EDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 2 feet.

* WHERE...Charleston Harbor.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ350-161500-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-210416T1500Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
331 AM EDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
096 
WHUS72 KCHS 161316
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
916 AM EDT Fri Apr 16 2021

AMZ330-161430-
/O.CAN.KCHS.SC.Y.0032.000000T0000Z-210416T1500Z/
Charleston Harbor-
916 AM EDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

AMZ350-161600-
/O.EXT.KCHS.SC.Y.0032.000000T0000Z-210416T1600Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
916 AM EDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
996 
WHUS72 KCHS 161538
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1138 AM EDT Fri Apr 16 2021

AMZ350-161645-
/O.EXP.KCHS.SC.Y.0032.000000T0000Z-210416T1600Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
1138 AM EDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EDT TODAY...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 5:58 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Apr 15, 5:58 PM EDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
558 PM EDT Thu Apr 15 2021

.SYNOPSIS...
A cold front will stall off the Southeast coast Friday through
early next week. A series of low pressures will track along
this stationary front this weekend into early next week. Drier
high pressure will then build over the area through the second
half of next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
The risk for measurable rainfall is quickly ending as lower
theta-e air advects in from the northwest ahead of a southward
moving cold front. The front is expected to push south of the
I-26 corridor ~06z, the I-16 corridor ~08z and the Altamaha
River ~10z. A cooler airmass will fill in behind the front as
winds turn more northerly with lows expected to drop into the
lower-mid 50s with upper 50s/near 60 at the beaches by daybreak
Friday. Highs clouds will gradually clear this evening with
mostly clear skies prevailing overnight.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Friday through Sunday: Zonal flow aloft will prevail across the
region through the weekend, with embedded shortwave energy passing
through helping to aid periods of more active weather. At the
surface, a nearly stationary frontal zone will sit just south of the
area and off the Southeast coast. There is good model consensus that
Friday will be quiet and dry, with enough sun to still drive highs
into the low 70s. The most complex portion of the forecast will
come late Friday night through Saturday, when convection is expected
to develop along and just north of the boundary to the south and
track eastward toward the forecast area. The current collection of
model runs are showing considerable timing and placement differences
regarding the potential for showers and thunderstorms to impact the
area. The eventual evolution of this period of the forecast will
largely be determined by exactly where convection initiates along
the Gulf Coast Friday evening and its track across south Georgia.
The forecast follows a blend of the ECMWF/NAM which favor a large
area of widespread rainfall spreading in from the west late Friday
night and early Saturday morning. The best consensus seems to favor
the southern half of the forecast area, which is where we have 80
percent range chances and a mention of a slight chance of
thunderstorms. Given that the forecast details are heavily dependent
on convective elements almost 48 hours from now, confidence isn't
particularly high. Any showers and thunderstorms that do impact the
area should shift off the coast Saturday night and Sunday should be
mostly rain-free.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Additional weak waves of low pressure will traverse the persistent
baroclinic axis south/southeast of the region through Wednesday, so
the associated band of enhanced moisture will again push north to
some degree with isolated/scattered showers, with highest PoPs
Tuesday. Maximum PoPs are capped below 50 percent across southern
areas, and a persistent north/northwest to south/southeast moisture
gradient should translate to lower PoPs and even periods of rain-
free conditions across far northern/inland counties. Then, a final
wave of low pressure will exit the Southeast late Wednesday, and
drier high pressure will build over the area for the latter half of
next week. High temperatures should average in the middle 70s Monday
and Tuesday, then will warm into the 75-80F range Wednesday and
Thursday. Lows in the 50s will remain common, except for upper 40s
at some inland locations Monday night and around 60F on the beaches
each night.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
VFR. FROPA with a wind shift to the north is expected at KCHS
around 06z and 08z at KSAV.

Extended Aviation Outlook: Periods of flight restrictions are
possible Friday night through Tuesday.

&&

.MARINE...
Tonight: West winds will turn north/northeast overnight as a
cold front drops south. Some pinching is expected along the
Charleston County waters where gusts could approach 25 kt at
times post FROPA. It is not entirely clear how frequent these
gusts will become, but a Small Craft Advisory could be needed
overnight through daybreak. Upstream trends will be monitored
and it is possible flags may need to be hoisted later this
evening for the South Santee-Edisto Beach leg.

Friday through Tuesday: Overall, winds and seas are expected to
remain below Small Craft Advisory thresholds through early next
week. Winds will start off Friday morning out of the northeast and
elevated in the 15-20 knot range, with seas 2-4 feet. Thereafter,
prevailing conditions should bring winds generally less than 15
knots and seas 1-3 feet. A few rounds of showers and thunderstorms
could impact the local waters through the weekend, brining the
potential for strong wind gusts.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&
Hazardous weather outlook, Apr 15, 3:29 PM EDT, 5 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
329 PM EDT Thu Apr 15 2021

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-161930-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
329 PM EDT Thu Apr 15 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

Nearby

Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.